Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Existence and representation of solutions of parabolic equations

Author: Neil A. Eklund
Journal: Proc. Amer. Math. Soc. 47 (1975), 137-142
MSC: Primary 35K20
MathSciNet review: 0361442
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a linear, second order parabolic operator in divergence form and let $ Q$ be a bounded cylindrical domain in $ {E^{n + 1}}$. Let $ {\partial _p}Q$ denote the parabolic boundary of $ Q$. To each continuous function $ f$ on $ {\partial _p}Q$ there is a unique solution $ u$ of the boundary value problem $ Lu = 0$ in $ Q,u = f$ on $ {\partial _p}Q$. Moreover, for the given $ L$ and $ Q$, to each $ (x,t) \in Q$ there is a unique nonnegative measure $ {\mu _{(x,t)}}$ with support on $ {\partial _p}Q$ such that the solution of the boundary value problem is given by $ u(x,t) = \int_{{\partial _p}Q} {fd{\mu _{(x,t)}}} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K20

Retrieve articles in all journals with MSC: 35K20

Additional Information

PII: S 0002-9939(1975)0361442-1
Keywords: Parabolic PDE, boundary value problem, existence, integral representation
Article copyright: © Copyright 1975 American Mathematical Society